Alert archive / New Mexico / Red Flag Warnings in 2014
Red Flag Warning 41, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 9, 2014, 3:28 AM MDT. It took effect at May 9, 2014, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2014, 3:28 AM MDT (09:28 UTC)
- In effect from
- May 9, 2014, 12:00 PM MDT
- Expired
- May 9, 2014, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
504
WWUS84 KMAF 090928
RFWMAF
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
428 AM CDT FRI MAY 9 2014
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THIS EVENING
FOR 20 FOOT WINDS OF 20 MPH OR MORE...RH OF 15 PERCENT OR LESS AND
VERY HIGH TO EXTREME FIRE DANGER ACROSS THE GUADALUPE MOUNTAINS...
...FIRE WEATHER WATCH IN EFFECT SATURDAY FOR DRY AND WINDY
CONDITIONS ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO
PLAINS...
.WARMER TEMPERATURES ALONG WITH AN INCREASE IN SOUTHWESTERLY
WINDS WILL COMBINE TO CREATE ANOTHER DAY OF CRITICAL FIRE WEATHER
CONDITIONS THIS AFTERNOON. THE POTENTIAL EXISTS FOR CRITICAL
FIRE WEATHER CONDITIONS TO CONTINUE THROUGH THE WEEKEND...WHILE
SPREADING EAST ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS AND
SOUTH ACROSS THE DELAWARE AND BAYLOR MOUNTAINS OF WEST TEXAS.
NMZ114-TXZ258-092130-
/O.UPG.KMAF.FW.A.0033.140509T1800Z-140510T0200Z/
/O.NEW.KMAF.FW.W.0041.140509T1800Z-140510T0200Z/
/O.NEW.KMAF.FW.A.0034.140510T1800Z-140511T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
328 AM MDT FRI MAY 9 2014
...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE
MOUNTAINS...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
GUADALUPE MOUNTAINS...
* WIND...TODAY...SOUTHWEST 20 TO 30 MPH THIS AFTERNOON AND EVENING.
SATURDAY...SOUTHWEST 25 TO 35 MPH.
* HUMIDITY...10 TO 15 PERCENT.
* FIRE DANGER...VERY HIGH TO EXTREME.
* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
OUTDOOR BURNING IS NOT RECOMMENDED.
DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE.
KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL
GRASS. IT ONLY TAKES A SPARK TO START A DEADLY WILDLAND FIRE.
&&
$$
NMZ115-092130-
/O.NEW.KMAF.FW.A.0034.140510T1800Z-140511T0300Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
328 AM MDT FRI MAY 9 2014
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
SOUTHEAST NEW MEXICO PLAINS...
* WIND...SOUTHWEST 20 TO 25 MPH IN THE AFTERNOON AND EVENING.
* HUMIDITY...10 TO 15 PERCENT.
* FIRE DANGER...VERY HIGH TO EXTREME.
* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
OUTDOOR BURNING IS NOT RECOMMENDED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.
&&
$$
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)1 follow-up statement
463 WWUS84 KMAF 091930 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 230 PM CDT FRI MAY 9 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS... .WARMER TEMPERATURES...ALONG WITH AN INCREASE IN SOUTHWEST WINDS...HAVE COMBINED TO CREATE ANOTHER AFTERNOON OF CRITICAL FIRE WEATHER CONDITIONS. CRITICAL FIRE WEATHER CONDITIONS MAY CONTINUE THROUGH THE WEEKEND...WHILE SPREADING EAST ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS AND SOUTH ACROSS THE DELAWARE MOUNTAINS. NMZ114-TXZ258-101200- /O.CON.KMAF.FW.W.0041.000000T0000Z-140510T0200Z/ /O.CON.KMAF.FW.A.0034.140510T1800Z-140511T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 130 PM MDT FRI MAY 9 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS... * WIND...THIS AFTERNOON AND EVENING...SOUTHWEST 20 TO 25 MPH. SATURDAY...SOUTHWEST 20 TO 30 MPH. * HUMIDITY...THIS AFTERNOON AND EVENING...10 PERCENT. SATURDAY...5 TO 10 PERCENT. * FIRE DANGER...HIGH TO EXTREME. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. IT ONLY TAKES A SPARK TO START A DEADLY WILDLAND FIRE. && $$ NMZ115-101200- /O.CON.KMAF.FW.A.0034.140510T1800Z-140511T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 130 PM MDT FRI MAY 9 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE... HUMIDITY OF 15 PERCENT OR LESS...AND HIGH TO EXTREME FIRE DANGER FOR THE SOUTHEAST NEW MEXICO PLAINS... * WIND...SOUTHWEST 20 TO 25 MPH. * HUMIDITY...5 PERCENT. * FIRE DANGER...HIGH TO EXTREME. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 8, 11:43 PM MDT, 3 hours 45 minutes earlier.
Area forecast discussion, May 8, 11:43 PM MDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1243 AM CDT Fri May 9 2014
.DISCUSSION...
The latest Aviation Discussion is included below.
&&
.AVIATION...
VFR conditions will prevail areawide during the next 24 hours.
&&
.PREV DISCUSSION... /ISSUED 1032 PM CDT Thu May 8 2014/
Have cancelled high wind warning for the GDP Mtns and have let the
RFW expire. Otherwise no changes.
PREV DISCUSSION... /ISSUED 644 PM CDT Thu May 8 2014/
Please see the 00z Aviation Discussion below.
AVIATION...
No aviation concerns over the next 24 hours with VFR conditions
prevailing. Gusty westerly winds will decrease after sunset,
becoming more northwesterly and light as a surface trough departs
across the southern Great Plains.
PREV DISCUSSION... /ISSUED 309 PM CDT Thu May 8 2014/
Yesterdays rain has pushed off to the east and west winds are
bringing lower dewpoints to the area today. Zonal flow will keep
this dry air in place through the weekend allowing temperatures to
soar well above normal by Sunday.
Forecast confidence diminishes on Monday as a deep upper level
trough digs into the Rockies. All models are very close in the
strength of the trough though the GFS is slightly faster with its
movement. Thus the GFS and its ensemble mean push a cold front
through early Monday while the ECMWF and Canadian hold the front
in the Lubbock area before sending it into the Permian Basin
Monday night. NCEP prefers the slower solution as it pertains to
the northeast and Midwest, but it may be tough for the front to
slow its progress in the south plains given the sharp amplitude
of its upper support. Therefore have lowered highs for Monday
though for cautions sake still noticeably higher than the MEX.
Models are developing convection along a dryline ahead of the
front Sunday night have have added slight chance PoPs for this
time period. This may need to be extended into Monday should the
slower solutions prove correct.
The high amplitude of the upper pattern will keep the area under
northwest flow for a few days allowing us to enjoy early spring
weather through much of next week.
Hennig
FIRE WEATHER...
Very dry air will remain in place through the weekend meaning wind
speeds will be the main factor in determining critical fire
weather conditions. Stronger winds are only expected in the higher
elevations of the Guadalupe Mountains tomorrow where a watch has
been issued, but increasing westerly flow ahead of a deep upper
trough will cause winds to increase across southeast New Mexico
and portions of the Permian Basin and Trans Pecos Saturday and
Sunday. Wind speeds will be near 20 mph in the lower elevations
over the weekend, but uncertainty is too high to issue a Fire
Weather Watch at this time.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH from Friday afternoon through Friday evening
FOR THE FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln
NF/LNZ.
TX...FIRE WEATHER WATCH from Friday afternoon through Friday evening
FOR THE FOLLOWING ZONES... Guadalupe Mountains.
&&Hazardous weather outlook, May 8, 9:37 PM MDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1037 PM CDT THU MAY 8 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-100345- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1037 PM CDT THU MAY 8 2014 /937 PM MDT THU MAY 8 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GUSTY WESTERLY WINDS...LOW RELATIVE HUMIDITY...AND VERY HIGH TO EXTREME FIRE DANGER WILL PERSIST ACROSS THE GUADALUPES FRIDAY. A FIRE WATCH IS IN EFFECT FOR THE GUADALUPES FROM NOON MDT UNTIL 8 PM FRIDAY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO PERSIST OVER THE GUADALUPES THIS WEEKEND...WHILE SPREADING EAST ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO AND SOUTH ACROSS THE DELAWARE AND BAYLOR MOUNTAINS OF WEST TEXAS. FIRE WEATHER WATCHES AND RED FLAG WARNINGS MAY BE NEEDED FOR THESE AREAS THIS WEEKEND. EMERGENCY MANAGERS AND FORESTRY OFFICIALS...FIREFIGHTING CREWS...AND OTHERS WHO MAY BE IMPACTED BY WILDLAND FIRES ARE URGED TO REMAIN INFORMED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 3:28 AM MDT | Fire Weather Watch | MAF | 25 hr |
Nearby
Red Flag Warnings in New Mexico, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.